Alert archive / Washington / High Wind Warnings in 2007
High Wind Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 2, 2007, 8:44 AM PST for San Juan County, Washington. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 8:44 AM PST (16:44 UTC)
- Expired
- Jan 2, 2007, 3:40 PM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 4.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 021644 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 AM PST TUE JAN 2 2007 WAZ001-503-506-510-511-030000- /O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ /O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-HOOD CANAL AREA- 844 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ507-030000- /O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/ EVERETT AND VICINITY- 844 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. SUSTAINED WINDS IN THE ARLINGTON AREA HAVE ALREADY REACHED NEAR 45 MPH AND THESE CONDITIONS MAY REACH OTHER LOCATIONS IN THE WARNING AREA AS THE DAY PROGRESSES. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-508-509-514-030000- /O.EXB.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 844 AM PST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ515-030000- /O.EXT.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 844 AM PST TUE JAN 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS76 KSEW 021743 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 943 AM PST TUE JAN 2 2007 WAZ515-030000- /O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ /O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ WESTERN STRAIT OF JUAN DE FUCA- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG FRONTAL SYSTEM WILL STRONG WINDS TO THE AREA INTO THE AFTERNOON HOURS. EXPECT SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. A HIGH WIND WARNING MEANS SUSTAINED WINDS 40 MPH OR MORE OR GUSTS OVER 57 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ516-517-030000- /O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ NORTH COAST-CENTRAL COAST- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING STRONG SOUTHERLY WINDS OF 30 TO 45 MPH WITH LOCAL GUSTS TO 65 MPH TODAY. THE STRONG WINDS WILL EASE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-507-510-511-030000- /O.CON.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- 943 AM PST TUE JAN 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-508-509-514-030000- /O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 943 AM PST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND. A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 022340 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 340 PM PST TUE JAN 2 2007 WAZ001-503-506-507-510-511-515>517-030045- /O.CAN.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 340 PM PST TUE JAN 2 2007 ...HIGH WIND WARNING IS CANCELLED... WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED SOUTH OF THE AREA. THEREFORE THE HIGH WIND WARNING THAT WAS SET TO EXPIRE AT 4 PM HAS BEEN ENDED. $$ WAZ505-508-509-514-030045- /O.CAN.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/ EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA- EASTERN STRAIT OF JUAN DE FUCA- 340 PM PST TUE JAN 2 2007 ...WIND ADVISORY IS CANCELLED... WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED SOUTH OF THE AREA. THEREFORE THE WIND ADVISORY THAT WAS SET TO EXPIRE AT 4 PM HAS BEEN ENDED. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 2, 6:30 AM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 2, 6:30 AM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 630 AM PST TUE JAN 2 2007 .SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN AND WIND TODAY. WET UNSETTLED WEATHER WILL CONTINUE FOR THE REST OF THE WEEK AS SEVERAL FRONTS MOVE THROUGH. && .SHORT TERM...UPDATED THE FORECAST TO ADD HOOD CANAL AREA TO WIND ADVISORY TODAY. MOST OBSERVATIONS IN ZONE 511 HAVE LITTLE WIND BUT BREMERTON 15 TO 30 MPH AND HAD A SPOTTER FROM BRINNON (740 FEET ABOVE SEA LEVEL) CALL IN WITH A REPORT OF 35 MPH GUSTING TO 58. THE 58 MPH IS MARGINAL HIGH WIND BUT THINK THIS IS AN ISOLATED ONE-TIME REPORT AND NOT REPRESENTATIVE OF MOST OF THE ZONE SO HELD OFF ON ISSUING A WARNING. PREVIOUS DISCUSSION FOLLOWS...THE BUSY WEATHER CONTINUES. A FRONT WILL SLOWLY PUSH THROUGH WESTERN WASHINGTON TODAY. ALREADY RAINING AND BREEZY MANY AREAS WITH MILD TEMPERATURES. NORTH CENTRAL PUGET SOUND CURRENTLY GETTING SHADOWED. RAIN AND WIND WILL LIKELY INCREASE A LITTLE LATER TODAY OVER THE INTERIOR AS THE FRONTAL BAND MOVES THROUGH. FLOOD WARNING FOR SKOKOMISH RIVER...EXPECTED TO GO ABOVE FLOOD LATER THIS MORNING. FLOOD WATCH FOR MOST OF THE REST OF THE AREA. RIVER MODEL GUIDANCE KEEPS RIVERS BELOW FLOOD STAGE BUT SOME GET CLOSE. WIND ADVISORY NORTH INTERIOR TODAY. SNOW LEVELS HIGH BUT LOW LEVEL EASTERLY GRADIENTS COULD KEEP PASSES BELOW FREEZING FOR A WINTERY MIX OF SNOW AND FREEZING RAIN. STEVENS AND STAMPEDE APPEAR TO HAVE SCOURED BUT SNOQUALMIE CURRENTLY REMAINS BELOW FREEZING. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE PASSES THIS MORNING. FRONT MOVES INLAND THIS EVENING WITH RAIN CHANGING TO SHOWERS. PASSES SHOULD SCOUR AS EAST FLOW SHIFTS TO WEST. SNOW LEVELS WILL LOWER TO 3000 TO 4000 FEET TONIGHT. MOIST WEST FLOW INTO THE CASCADES SUGGESTS SNOW ADVISORY AMOUNTS WILL FALL BY WEDNESDAY MORNING. A BROAD UPPER TROUGH WILL LINGER OVER THE AREA WEDNESDAY AND THURSDAY KEEPING THE WEATHER UNSETTLED WITH COOLER HIGH TEMPERATURES. THE FLOW IS SOMEWHAT SPLIT AND NO ORGANIZED WEATHER SYSTEMS ARE EXPECTED. A SURFACE LOW IS FORECAST TO MOVE ONSHORE OVER CENTRAL OREGON WEDNESDAY BUT AIR NOT COLD ENOUGH TO WORRY ABOUT SNOW IN THE LOWLANDS. BOTTOM LINE FOR WEDNESDAY AND THURSDAY IS CONTINUED HIGH POPS BUT NOT A LOT OF QPF OR STEADY PRECIPITATION. SCHNEIDER .LONG TERM...STRONG ZONAL FLOW WILL BRING SEVERAL WET SYSTEMS WITH LITTLE LETUP. DETAILS IMPOSSIBLE TO PIN DOWN WITH THIS KIND OF A PATTERN. GFS SUGGESTS MOSTLY DRY MONDAY BUT NO CONFIDENCE IN THAT AND WILL STAY THE COURSE WITH THE CURRENT BROAD BRUSH WET FORECAST. SCHNEIDER && .AVIATION...A FRONTAL SYSTEM OFF THE N COAST WILL SPREAD RAIN OVER WRN WA THROUGH TODAY...RESULTING IN WIDESPREAD MVFR CIGS/VIS WITH LCL IFR. THE COLD FRONT WILL PUSH THROUGH 00-02Z TUE EVENING WITH CIGS IMPROVING. KSEA...MVFR CIGS TODAY W/ TEMPO IFR POSSIBLE DURING BRIEF HEAVIER RAIN. 3-4K FT CIGS W/ SHOWERS AFTER 02Z FROPA. S/SW WIND 5-10 KT W/ GUSTS 25KT POSSIBLE. && .SEW WATCHES/WARNINGS/ADVISORIES... .WIND ADVISORY NORTHWEST INTERIOR...HOOD CANAL AREA...AND WESTERN STRAIT OF JUAN DE FUCA. .GALE WARNING COAST...STRAIT OF JUAN DE FUCA ENTRANCES...ADMIRALTY INLET...AND CAMANO ISLAND TO POINT ROBERTS. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL AND GRAYS HARBOR BAR. .FLOOD WATCH OLYMPICS AND WEST SLOPES OF THE CASCADES KING COUNTY NORTHWARD. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Jan 2, 6:14 AM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
614 AM PST TUE JAN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM NON-TSTM WND GST 3 SW BRINNON 47.65N 122.94W
01/02/2007 M58 MPH JEFFERSON WA TRAINED SPOTTER
&&Nearby
High Wind Warnings in Washington, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.